Alert archive / Oklahoma / Wind Advisories in 2022
Wind Advisory 16, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Oct 25, 2022, 3:26 AM CDT for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 25, 2022, 4:13 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2022, 3:26 AM CDT (08:26 UTC)
- In effect from
- Oct 25, 2022, 4:13 AM CDT
- Expired
- Oct 25, 2022, 1:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
818 WWUS74 KTSA 250826 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 326 AM CDT Tue Oct 25 2022 ARZ001-002-010-011-019-020-029-OKZ049-053-068>076-251630- /O.NEW.KTSA.WI.Y.0016.221025T1200Z-221025T1800Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 326 AM CDT Tue Oct 25 2022 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...From 7 AM this morning to 1 PM CDT this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
3 follow-up statements
994 WWUS74 KTSA 250913 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 413 AM CDT Tue Oct 25 2022 OKZ054>067-251715- /O.EXB.KTSA.WI.Y.0016.221025T0913Z-221025T1800Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, and Wagoner 413 AM CDT Tue Oct 25 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...North winds 15 to 20 mph with gusts up to 45 mph. * WHERE...Portions of east central and northeast Oklahoma. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ ARZ001-002-010-011-019-020-029-OKZ049-053-068>076-251715- /O.EXT.KTSA.WI.Y.0016.221025T0913Z-221025T1800Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Cherokee-Adair-Muskogee-McIntosh-Sequoyah- Pittsburg-Haskell-Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 413 AM CDT Tue Oct 25 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 20 mph with gusts up to 40 mph expected. * WHERE...Portions of northwest and west central Arkansas and east central, northeast and southeast Oklahoma. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
714 WWUS74 KTSA 251532 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1032 AM CDT Tue Oct 25 2022 OKZ054>067-070-071-073-251645- /O.CAN.KTSA.WI.Y.0016.000000T0000Z-221025T1800Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Delaware-Creek-Okfuskee-Okmulgee-Wagoner-Muskogee-McIntosh- Pittsburg- Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Muskogee, Checotah, and McAlester 1032 AM CDT Tue Oct 25 2022 ...WIND ADVISORY IS CANCELLED... Northwest winds will remain gusty at 20 to 30 mph this afternoon but remain below advisory criteria. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-068-069-072-074>076- 251800- /O.CON.KTSA.WI.Y.0016.000000T0000Z-221025T1800Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Cherokee-Adair-Sequoyah-Haskell-Latimer- Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah, Stilwell, Sallisaw, Stigler, Wilburton, and Poteau 1032 AM CDT Tue Oct 25 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph possible. * WHERE...Portions of northwest and west central Arkansas and east central and southeast Oklahoma. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while driving. Be alert to sudden gusts of wind which may cause you to lose control of your vehicle. Extra attention should be given to cross winds and on bridges and overpasses. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
880 WWUS74 KTSA 251801 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 101 PM CDT Tue Oct 25 2022 ARZ001-002-010-011-019-020-029-OKZ049-053-068-069-072-074>076- 251915- /O.EXP.KTSA.WI.Y.0016.000000T0000Z-221025T1800Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Cherokee-Adair-Sequoyah-Haskell-Latimer- Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Tahlequah, Stilwell, Sallisaw, Stigler, Wilburton, and Poteau 101 PM CDT Tue Oct 25 2022 ...WIND ADVISORY HAS EXPIRED... Gusty northwest winds at 20 to 30 mph will slowly begin to subside by late afternoon. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:27 AM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Oct 25, 12:27 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1227 AM CDT Tue Oct 25 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 818 PM CDT Mon Oct 24 2022 The main concern overnight involves the second round of showers and thunderstorms set to move through eastern Oklahoma and northwest Arkansas later tonight as the upper low currently in the Texas Panhandle moves through the area. The better severe weather threat has established itself safely south of the Red River, but a low end damaging wind and hail threat will persist, largely across far southeast Oklahoma late this evening and into early Tuesday morning. Widespread rains with embedded thunderstorms will overspread the area toward and after midnight, with additional moderate to heavy rains expected. The parched soils have handled today's rains quite well, and it is expected that the overnight rains will behave similarly. However, localized flooding of low lying areas will remain possible, primarily within storms featuring higher rainfall rates. Notable changes to the previous forecast include integrating some of the newer short term guidance into the existing POPs, and to increase wind speeds and gusts some late tonight and into Tuesday. Parts of far southeast Oklahoma will be most susceptible to the higher wind speeds and gusts given the location and movement of the surface low. && .LONG TERM... (Tuesday through Monday) Issued at 225 PM CDT Mon Oct 24 2022 A dynamic upper low will track across north Texas tonight and move northeast across southeastern Oklahoma through the day Tuesday. An intense low level jet will develop on the back side of the early tomorrow morning which could result in some strong wind gusts near 40 mph through the morning hours. Additional shower development is also expected through the day Tuesday as the low moves to the northeast across the forecast area. An additional 1/2 inch to 1 inch of rainfall accumulation is possible for some locations tomorrow. After all is said and done tomorrow evening, storm total rain amounts will range from 1 to 3 inches with some locally higher amounts 4 inches plus. A couple of cool, dry Fall days will arrive on Wednesday and Thursday in the wake of this system with highs in the 60s and lows in the mid 30s to lower 40s. An active upper level pattern will continue with another system set to arrive around the Thursday night to Friday morning time frame with more rain chances. Both ensemble and deterministic guidance has come into a bit better agreement on the track and timing of this next system since yesterday. An upper low is progged to dive southeast form the Great Basin and settle across North Texas where it could become slightly cutoff from the main flow aloft. The upper low would then meander around the Southern Plains much of the weekend, with more cool, cloudy, showery weather possible Friday through Sunday. Bowlan && .AVIATION... (06Z TAFS) Issued at 1223 AM CDT Tue Oct 25 2022 Widespread MVFR to IFR conditions will overnight as areas of light to moderate rain move across E OK and W AR. Most likely are to be impacted by any t-storm would be KMLC or KFSM. Winds will increase out of the NW later tonight as sfc low pressure tracks across SE OK into NW AR. Flight conditions will improve from the west by late morning across E OK and into W AR by mid to late afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 40 68 43 69 / 0 0 0 10 FSM 41 71 43 71 / 0 0 0 0 MLC 38 69 42 70 / 0 0 0 10 BVO 36 66 37 66 / 0 0 0 10 FYV 35 67 37 67 / 0 0 0 0 BYV 38 65 40 65 / 0 0 0 0 MKO 36 66 40 67 / 0 0 0 10 MIO 35 65 39 66 / 0 0 0 10 F10 38 69 41 70 / 0 0 0 10 HHW 40 69 42 70 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....04 AVIATION...14
Hazardous weather outlook, Oct 24, 10:38 PM CDT, 4 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1038 PM CDT Mon Oct 24 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1038 PM CDT Mon Oct 24 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Far Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Another round of showers and thunderstorms will move across the area late tonight and early Tuesday morning as the main storm system approaches. Increased instability in far southeast Oklahoma and eventually into west central Arkansas may support a strong to severe storm or two, but the bulk of the severe weather threat should remain south of the area. Expect additional locally heavy rainfall overnight, with potential for minor flooding of low-lying areas. In addition, northerly winds will increase in speed toward daybreak, especially across southeast and east central Oklahoma. Gusts in the 25 to 30 mph range can be expected. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY...No Hazards. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY THROUGH SUNDAY...No Hazards. EXTENDED DISCUSSION... Occasional showers will continue on Tuesday as the main upper level system crosses the region. Instability beneath the core of the system may be sufficient for a few thunderstorms though the risk of strong storms will remain low. Windy and cooler conditions are expected on Tuesday with wind gusts near 30 mph possible. Dry weather will return until later in the week when another storm system approaches the area featuring a renewed chance of showers Thursday night into Friday. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:53 AM CDT | Areal Flood Advisory | TSA | Adair, Cherokee | 3 hr |
| Oct 25, 9:10 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Muskogee, Sequoyah | 3 hr |
| Oct 24, 8:04 PM CDT | Special Weather Statement | TSA | Crawford, Franklin, Sebastian | 41 min |
Nearby
Wind Advisories in Oklahoma, 2022Wind Advisories in Arkansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.